Generic formulations represent a way to reduce the costs of brand compounds when their patent is expired. While, the bio-equivalence in generic drugs is guaranteed, some excipients as well as dyes could be different and this could reduce the drug safety. Herein, we report the development of Adverse Drug Reactions (ADRs) in two patients after the switch from brand to generic formulations. We have tested cytochrome P450 enzymes expression as well as drug serum levels. None of these markers were altered. Checking deeply into both patient's medical history, they harbored poly-sensitivity or allergy to pollen and graminacea and used different active ingredients for different health problems coming from the same generic company Almus(R). This company used different dyes and excipients compared to the branded drugs made by distinguished companies. In conclusion, we strongly suggest to both pharmacists and physicians to be careful in giving the advice to change the drug, thinking to reduce health sanitary costs without considering the personal clinical history of each one. Paradoxically this behavior is causing other health issues, bringing to an increase of the overall costs for patients as well as for National Health System.
|Titolo:||Recognizing Severe Adverse Drug Reactions: Two Case Reports After Switching Therapies to the Same Generic Company|
|Data di pubblicazione:||2016|
|Appare nelle tipologie:||1.1 Articolo in rivista|